Alert archive / Montana / High Wind Watches in 2007

High Wind Watch 3, NWS Great Falls, MT

January 4, 2007

NWS Great Falls, MT issued this high wind watch at Jan 4, 2007, 2:48 PM MST. It took effect at Jan 6, 2007, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 4, 2007, 2:48 PM MST (21:48 UTC)
In effect from
Jan 6, 2007, 5:00 AM MST
Expired
Jan 5, 2007, 1:10 PM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 042148
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
248 PM MST THU JAN 4 2007

.A STRONG LOW PRESSURE CENTER MOVING ACROSS CENTRAL CANADA
COMBINED WITH HIGH SURFACE PRESSURE OVER THE GREAT BASIN WILL
PRODUCE STRONG WINDS. WIND SPEEDS WILL INCREASE FRIDAY NIGHT AND
CONTINUE INTO THE AFTERNOON HOURS OF SATURDAY.

MTZ009-010-048-050600-
/O.UPG.KTFX.HW.A.0002.070106T0700Z-070106T2200Z/
/O.NEW.KTFX.HW.W.0002.070106T0000Z-070107T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
248 PM MST THU JAN 4 2007

...HIGH WIND WARNING IN EFFECT FROM 5 PM FRIDAY TO 5 PM MST
SATURDAY...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO 5 PM MST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS WILL INCREASE TO 25 TO 45 MPH WITH GUSTS TO 80 MPH
FRIDAY NIGHT. OCCASIONAL GUSTS TO 100 MPH ARE POSSIBLE. STRONG
WEST WINDS WILL CONTINUE INTO SATURDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ014-050600-
/O.NEW.KTFX.HW.W.0002.070106T0000Z-070107T0000Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE CITIES OF...HELENA...LINCOLN
248 PM MST THU JAN 4 2007

...HIGH WIND WARNING IN EFFECT FROM 5 PM FRIDAY TO 5 PM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO 5 PM MST
SATURDAY. 

WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 80 MPH
FRIDAY NIGHT. OCCASIONAL GUSTS TO 100 MPH ARE POSSIBLE. STRONG
WEST WINDS WILL CONTINUE INTO SATURDAY AFTERNOON. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ011>013-044>047-049>051-050600-
/O.NEW.KTFX.HW.A.0003.070106T1200Z-070107T0300Z/
HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON...
SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD...
LEWISTOWN
248 PM MST THU JAN 4 2007

...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY EVENING. 

WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 70 MPH
ON SATURDAY. OCCASIONAL GUSTS TO 90 MPH ARE POSSIBLE. STRONG
WEST WINDS WILL CONTINUE THROUGH SATURDAY AFTERNOON.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
4 follow-up statements
000 
WWUS75 KTFX 050426
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
926 PM MST THU JAN 4 2007

.A STRONG LOW PRESSURE CENTER MOVING ACROSS CENTRAL CANADA
COMBINED WITH HIGH SURFACE PRESSURE OVER THE GREAT BASIN WILL
PRODUCE STRONG WINDS. WIND SPEEDS WILL INCREASE FRIDAY NIGHT AND
CONTINUE INTO THE AFTERNOON HOURS OF SATURDAY.

MTZ009-010-014-048-051230-
/O.CON.KTFX.HW.W.0002.070106T0000Z-070107T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...HELENA...
LINCOLN...CHOTEAU
926 PM MST THU JAN 4 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM FRIDAY TO 5 PM
MST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM FRIDAY TO 5 PM
MST SATURDAY. 

WEST WINDS WILL INCREASE TO 25 TO 45 MPH WITH GUSTS TO 80 MPH
FRIDAY NIGHT. OCCASIONAL GUSTS TO 100 MPH ARE POSSIBLE. STRONG
WEST WINDS WILL CONTINUE INTO SATURDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ011>013-044>047-049>051-051230-
/O.CON.KTFX.HW.A.0003.070106T1200Z-070107T0300Z/
HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON...
SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD...
LEWISTOWN
926 PM MST THU JAN 4 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH SATURDAY EVENING. 

WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 70 MPH ON
SATURDAY. OCCASIONAL GUSTS TO 90 MPH ARE POSSIBLE. STRONG WEST
WINDS WILL CONTINUE THROUGH SATURDAY AFTERNOON.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KTFX 051213
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
513 AM MST FRI JAN 5 2007

.STRONG WEST WINDS ALOFT WILL DEVELOP OVER WESTERN MONTANA LATER
TODAY THEN SPREAD TO THE PLAINS TONIGHT. MEANWHILE A COLD FRONT
WILL RAPIDLY MOVE THROUGH MONTANA DURING THE DAY ON SATURDAY. 

MTZ009-010-014-048-052015-
/O.EXT.KTFX.HW.W.0002.070105T1800Z-070107T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...HELENA...
LINCOLN...CHOTEAU
513 AM MST FRI JAN 5 2007

...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST SATURDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST SATURDAY. 

WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 70 MPH
THIS AFTERNOON...THEN FURTHER INCREASE TO 35 TO 50 MPH WITH GUSTS
TO 75 MPH TONIGHT. WINDS WILL DIMINISH SLIGHTLY TO 25 TO 40 MPH
WITH GUSTS TO 60 MPH BY SATURDAY AFTERNOON. DURING THE EVENT LOCAL
GUSTS 90 TO 100 MPH ARE POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ011>013-044>047-049>051-052015-
/O.CON.KTFX.HW.A.0003.070106T1200Z-070107T0300Z/
HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON...
SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD...
LEWISTOWN
513 AM MST FRI JAN 5 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING. 

WEST WINDS WILL INCREASE TO 25 TO 40 MPH LATE TODAY AND CONTINUE 
THROUGH SATURDAY. GUSTS TO 70 MPH ARE POSSIBLE ON SATURDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KTFX 051646
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
946 AM MST FRI JAN 5 2007

.STRONG WEST WINDS ALOFT WILL DEVELOP OVER WESTERN MONTANA LATER
TODAY THEN SPREAD TO THE PLAINS TONIGHT. MEANWHILE A COLD FRONT
WILL RAPIDLY MOVE THROUGH MONTANA DURING THE DAY ON SATURDAY.

MTZ009-010-014-048-060100-
/O.CON.KTFX.HW.W.0002.070105T1800Z-070107T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...HELENA...
LINCOLN...CHOTEAU
946 AM MST FRI JAN 5 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY. 

WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 70 MPH
THIS AFTERNOON...THEN FURTHER INCREASE TO 35 TO 50 MPH WITH GUSTS
TO 80 MPH TONIGHT. WINDS THEN WILL DIMINISH SLIGHTLY TO 25 TO 40
MPH WITH GUSTS TO 60 MPH BY SATURDAY AFTERNOON.

OCCASIONAL WIND GUSTS TO AROUND 100 MPH ARE LIKELY ALONG AND WEST
OF HIGHWAY 89 FROM CHOTEAU TO THE CANADIAN BORDER TONIGHT.
VISIBILITY MAY DROP TO NEAR ZERO AT TIMES IN AREAS OF BLOWING SNOW
OR DUST.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ011>013-044>047-049>051-060100-
/O.CON.KTFX.HW.A.0003.070106T1200Z-070107T0300Z/
HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON...
SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD...
LEWISTOWN
946 AM MST FRI JAN 5 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING. 

WEST WINDS WILL INCREASE TO 25 TO 40 MPH TONIGHT AND CONTINUE
THROUGH SATURDAY. GUSTS TO 70 MPH ARE POSSIBLE ON SATURDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KTFX 052010
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
110 PM MST FRI JAN 5 2007

.STRONG WEST WINDS ALOFT WILL DEVELOP OVER WESTERN MONTANA LATER
TODAY THEN SPREAD TO THE PLAINS TONIGHT. MEANWHILE A COLD FRONT
WILL RAPIDLY MOVE THROUGH MONTANA DURING THE DAY ON SATURDAY.

MTZ011>013-044>047-049>051-060400-
/O.UPG.KTFX.HW.A.0003.070106T1200Z-070107T0300Z/
/O.EXB.KTFX.HW.W.0002.070106T0700Z-070107T0300Z/
HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON...
SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD...
LEWISTOWN
110 PM MST FRI JAN 5 2007

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MST
SATURDAY...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM
MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 60 MPH
LATE TONIGHT. WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS UP
TO 70 MPH SATURDAY MORNING. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. DRIVERS OF
LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION.

$$

MTZ054-060400-
/O.EXB.KTFX.HW.W.0002.070106T0700Z-070107T0300Z/
MEAGHER-
INCLUDING THE CITY OF...WHITE SULPHUR SPRINGS
110 PM MST FRI JAN 5 2007

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM
MST SATURDAY. 

WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 60 MPH
LATE TONIGHT. WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS UP
TO 70 MPH SATURDAY MORNING. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. DRIVERS OF
LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION.

$$

MTZ009-010-014-048-060400-
/O.CON.KTFX.HW.W.0002.000000T0000Z-070107T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...HELENA...
LINCOLN...CHOTEAU
110 PM MST FRI JAN 5 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY. 

WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 70 MPH
BY LATE AFTERNOON...THEN FURTHER INCREASE TO 35 TO 50 MPH WITH
GUSTS TO 80 MPH OVERNIGHT. WINDS THEN WILL DIMINISH TO 25 TO 40
MPH WITH GUSTS TO 60 MPH BY SATURDAY AFTERNOON.

OCCASIONAL WIND GUSTS TO AROUND 100 MPH ARE LIKELY ALONG AND WEST
OF HIGHWAY 89 FROM CHOTEAU TO THE CANADIAN BORDER TONIGHT.
VISIBILITY MAY DROP TO NEAR ZERO AT TIMES IN AREAS OF BLOWING
SNOW OR DUST.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. DRIVERS OF
LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Jan 4, 2:41 PM MST, 7 minutes earlier.

Area forecast discussion, Jan 4, 2:41 PM MST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
241 PM MST THU JAN 4 2007

.DISCUSSION...

TONIGHT THROUGH SATURDAY...THE MAIN INTEREST FOR THIS PERIOD IS
AN APPROACHING LOW PRESSURE WEATHER SYSTEM THAT WILL BRING HIGH
WINDS ACROSS THE ZONES AND HEAVY SNOW TO THE ROCKIES LATE FRIDAY AND
SATURDAY. THE UPPER LEVEL WINDS BEGIN TO INCREASE LATE FRIDAY AS A
JET NOSES INTO WESTERN MONTANA. STRONG UPPER LEVEL WINDS PLUS A GOOD
INVERSION AND WARM ADVECTION OVER THE ROCKIES WILL PRODUCE VERY HIGH
GUSTS...GUSTS TO NEAR 100 MPH OVER THE ROCKIES ARE POSSIBLE. THESE
STRONG WINDS WILL SPREAD EAST SATURDAY. GOOD MIXING SHOULD DEVELOP
OVER THE PLAINS AND MID-LEVEL WINDS WILL HELP PRODUCE STRONG GUSTS
ACROSS NORTH CENTRAL MONTANA.  A WIND WARNING FOR THE ROCKIES AS
WELL AS A WATCH FOR NORTH CENTRAL MONTANA WILL BE ISSUED. THE STRONG
WINDS MOVING ACROSS THE ROCKIES WILL ALSO BE VERY MOIST AND COLD.
THIS WILL HEAVY SNOW OVER THE ROCKIES...ALONG WITH CONSIDERABLE
BLOWING SNOW.  A WINTER STORM WATCH WILL BE ISSUED FOR LATE FRIDAY
AND SATURDAY. ZELZER

SATURDAY NIGHT THROUGH WEDNESDAY...A DIRTY WEST TO NORTHWEST FLOW
ALOFT WILL BE OVER THE AREA THROUGH MONDAY. WILL SEE A COUPLE SHORT
WAVES MOVES THROUGH THE NORTHERN ROCKIES IN THIS FLOW. THIS WILL
RESULT IN A GOOD CHANCE FOR SIGNIFICANT SNOW FOR THE ROCKY MOUNTAIN
FRONT AND A CHANCE OF SNOW ELSEWHERE. ALONG WITH THE SNOW...THESE
DISTURBANCES WILL BRING STRONG WINDS TO NORTH CENTRAL MONTANA.
SATURDAY IS APPEARING TO BE THE WINDIEST DAY SO FAR. WILL LIKELY
NEED A HIGH WIND WATCH ISSUED IN THE NEXT 24 HOURS FOR ALL OF NORTH
CENTRAL MONTANA FOR PARTS OF FRIDAY NIGHT AND SATURDAY. TEMPERATURES
DURING THIS PERIOD WILL BE NEAR NORMAL TO SLIGHTLY ABOVE NORMAL.

FOR TUESDAY AND WEDNESDAY MODELS ARE SHOWING THAT THE JET STREAM
WILL SINK SOUTH OF THE AREA AS A STRONG UPPER LEVEL LOW MOVES INTO
THE PACIFIC NORTHWEST FROM ALASKA. THIS WILL BRING A CHANCE OF SNOW
AND ALLOW ARCTIC AIR TO MOVE INTO THE AREA. SIGNIFICANT SNOW AND
COLD MAY ACCOMPANY THIS SYSTEM. HAVE TREND TEMPERATURES DOWN AND
POPS UP IN THE EXTENDED. IF MODELS CONTINUE TO SHOW THIS ARCTIC
OUTBREAK FOR THE MIDDLE AND LATER PART OF NEXT WEEK WILL HIT THE
FORECAST MUCH HARDER TOMORROW. MEIER

&&

.AVIATION...
UPDATED 1711Z.
MOIST WESTERLY FLOW ALOFT WILL CONTINUE THROUGH THE NEXT 24 HOURS.
ALONG AND WEST OF THE DIVIDE...WIDESPREAD SNOW SHOWERS WILL SLOWLY
DECREASE DURING THE AFTERNOON AND COME TO AN END BY 00Z.
ELSEWHERE...SCATTERED TO BROKEN MID LEVEL CLOUDS WILL PERSIST
THROUGH THE NEXT 24 HOURS. VFR CONDITIONS WILL PREVAIL EXCEPT NEAR
THE CONTINENTAL DIVIDE. WESTERLY SURFACE WINDS WILL BE LIGHT TO
MODERATE THROUGH THE PERIOD. MEIER

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  17  35  25  43 /  10  10  10  20
CTB  18  32  23  35 /  10  10  10  20
HLN  20  34  18  38 /  10  10  10  40
BZN  11  28  10  33 /  10  20  10  30
WEY  -2  15  -8  19 /  50  20  20  40
DLN  10  22   8  30 /  10  10  10  40
HVR  22  33  20  40 /  10  10   0  20
LWT  17  29  20  36 /  10  10  10  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING
FOR MTZ011>013-044>047-049>051.

HIGH WIND WARNING FROM 5 PM FRIDAY TO 5 PM MST SATURDAY FOR
MTZ009-010-014-048.

WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
AFTERNOON FOR MTZ009-014-048.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 4, 9:25 AM MST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
925 AM MST THU JAN 4 2007

MTZ009-010-048-051630-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
925 AM MST THU JAN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH SATURDAY AFTERNOON.

WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH OCCASIONAL GUSTS TO
65 MPH FRIDAY NIGHT. STRONG WEST WINDS WILL CONTINUE INTO SATURDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ011>013-044>047-049>051-051630-
HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
EASTERN TETON-JUDITH BASIN-FERGUS-
925 AM MST THU JAN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WEST WINDS WILL INCREASE SATURDAY AND BECOME VERY STRONG SATURDAY
AFTERNOON. WINDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-014-015-052>055-051630-
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-
BROADWATER-MEAGHER-GALLATIN-
925 AM MST THU JAN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jan 4, 10:34 AM MST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1034 AM MST THU JAN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HIGH SUST WINDS  1 N LOMA                47.95N 110.50W
01/02/2007  M50.00 MPH       CHOUTEAU           MT   DEPT OF HIGHWAYS

            50 MPH SUSTAINED 56 MPH GUSTS AT LOMA DOT SITE

&&

DREILLY
Local storm report, Jan 4, 10:35 AM MST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1035 AM MST THU JAN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HIGH SUST WINDS  1 S SWEET GRASS         48.98N 111.96W
01/02/2007  M42.00 MPH       TOOLE              MT   DEPT OF HIGHWAYS

            42 MPH GUSTING TO 50 MPH AT DOT SENSOR.

0550 PM     HIGH SUST WINDS  19 SSW HOBSON           46.74N 110.03W
01/02/2007  M46.00 MPH       JUDITH BASIN       MT   DEPT OF HIGHWAYS

            SUSTAINED 46 MPH GUSTS 52 MPH AT DOT SENSOR.

0605 PM     NON-TSTM WND GST 4 E BRADY               48.04N 111.75W
01/02/2007  M60.00 MPH       PONDERA            MT   MESONET

            FROM RAWS SIERRA.

&&

DREILLY

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 4:17 AM MSTHigh Wind WatchTFX11 hr
Jan 4, 2:48 PM MSTHigh Wind WarningTFX50 hr
Jan 4, 2:51 PM MSTWinter Storm WatchTFX14 hr

Nearby

High Wind Watches in Montana, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.